Journal of Veterinary Medical Science
Online ISSN : 1347-7439
Print ISSN : 0916-7250
ISSN-L : 0916-7250
Phenobarbital-induced anticonvulsant hypersensitivity syndrome in a cat
Sang-June SOHNSo-Young JEUNGHyung-Kyu CHAEHee-Seon CHOJu-Hyun ANQiang LIWoo-Jin SONGHwa-Young YOUN
Author information
JOURNAL FREE ACCESS Advance online publication

Article ID: 19-0388

Details
Abstract

In this study, we document a case of phenobarbital-induced anticonvulsant hypersensitivity syndrome (AHS), which has been rarely reported in veterinary medicine. A 2-year-old, 5.4 kg, neutered male Russian Blue cat was diagnosed with idiopathic epilepsy and started on phenobarbital treatment. Eight days after initiation of phenobarbital treatment, the cat showed tachypnea and hyperthermia. CBC and serum biochemistry were unremarkable. However, the patient showed high serum amyloid A (SAA). On abdominal ultrasonography, generalized enlargement of abdominal lymph nodes and splenic multiple hypo-echoic nodules, which were consistent with reactive lymphadenopathy were found. The cat was diagnosed with AHS, and phenobarbital was discontinued. After 10 days of cessation, the patient had normal SAA, and clinical signs were resolved.

Information related to the author

この記事はクリエイティブ・コモンズ [表示 - 非営利 - 改変禁止 4.0 国際]ライセンスの下に提供されています。
https://creativecommons.org/licenses/by-nc-nd/4.0/deed.ja
feedback
Top